Alert archive / Wisconsin / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Jun 19, 2009, 11:48 AM CDT for 11 counties in Wisconsin. It took effect at Jun 19, 2009, 3:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2009, 11:48 AM CDT (16:48 UTC)
- In effect from
- Jun 19, 2009, 3:00 PM CDT
- Expired
- Jun 20, 2009, 2:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Dane County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 30 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2575 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KMKX 191648 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1148 AM CDT FRI JUN 19 2009 ...ADDITIONAL THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CAUSE MORE FLASH FLOODING PROBLEMS... .THE ATMOSPHERE IS EXPECTED TO BECOME QUITE UNSTABLE AGAIN THIS AFTERNOON. IN ADDITION...AN UPPER LEVEL IMPULSE IN CONJUNCTION WITH STRONG JET DYNAMICS AND A VERY MOIST ATMOSPHERE WILL ALLOW STORMS TO REDEVELOP WITH THE THREAT FOR VERY HEAVY RAIN. MANY LOCATIONS IN THE WATCH AREA HAVE HAD 3 TO 6 INCHES SINCE THURSDAY AFTERNOON. ANOTHER 1 TO 2 INCHES THIS AFTERNOON AND EVENING WILL LIKELY CAUSE ADDITIONAL FLASH FLOODING PROBLEMS. WIZ062>072-200100- /O.NEW.KMKX.FF.A.0002.090619T2000Z-090620T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1148 AM CDT FRI JUN 19 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM CDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN...DANE...GREEN...IOWA...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...JEFFERSON...KENOSHA...MILWAUKEE... RACINE...WALWORTH AND WAUKESHA. * FROM 3 PM CDT THIS AFTERNOON THROUGH THIS EVENING. * MORE THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND PERSIST INTO THIS EVENING. VERY HEAVY RAIN ACCOMPANYING THESE STORMS AND THE THREAT OF TRAINING STORMS COULD LEAD TO ADDITIONAL FLASH FLOODING OVER FAR SOUTHERN WISCONSIN. * URBAN AND LOW LYING AREAS ARE MOST LIKELY TO EXPERIENCE THE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS... STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BORGHOFF
4 follow-up statements
000 WGUS63 KMKX 192027 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CDT FRI JUN 19 2009 ...THUNDERSTORMS NOW REDEVELOPING AND MAY CAUSE MORE FLASH FLOODING PROBLEMS THROUGH THIS EVENING... .THE ATMOSPHERE HAS BECOME QUITE UNSTABLE AGAIN THIS AFTERNOON. AN UPPER LEVEL IMPULSE IN CONJUNCTION WITH STRONG JET DYNAMICS AND A VERY MOIST ATMOSPHERE WILL ALLOW STORMS TO CONTINUE TO REDEVELOP WITH THE THREAT FOR VERY HEAVY RAIN THROUGH THE EVENING HOURS. MANY LOCATIONS IN THE WATCH AREA HAVE HAD 3 TO 6 INCHES SINCE THURSDAY AFTERNOON. ANOTHER WIDESPREAD 1 TO 2 INCHES ARE EXPECTED BY MIDNIGHT...WITH LOCALLY HIGHER AMOUNTS. THIS WILL LIKELY CAUSE ADDITIONAL FLASH FLOODING PROBLEMS. WIZ062>072-200430- /O.CON.KMKX.FF.A.0002.000000T0000Z-090620T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 327 PM CDT FRI JUN 19 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... DANE...GREEN...IOWA...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...JEFFERSON...KENOSHA...MILWAUKEE...RACINE... WALWORTH AND WAUKESHA. * UNTIL MIDNIGHT CDT TONIGHT. * MORE THUNDERSTORMS ARE REDEVELOPING THIS AFTERNOON AND WILL PERSIST THIS EVENING. VERY HEAVY RAIN ACCOMPANYING THESE STORMS AND THE THREAT OF SLOW MOVING TRAINING STORMS COULD LEAD TO ADDITIONAL FLASH FLOODING OVER PORTIONS OF SOUTHERN WISCONSIN. * URBAN AND LOW LYING AREAS ARE MOST LIKELY TO EXPERIENCE THE FLASH FLOODING. IF SIMILAR AREAS RECEIVE THE HEAVIEST RAINS LIKE LAST NIGHT...SIGNIFICANT FLASH FLOODING IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS... STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BORGHOFF
000 WGUS63 KMKX 200222 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 PM CDT FRI JUN 19 2009 ...THUNDERSTORMS EXITING BUT MORE FLASH FLOODING PROBLEMS POSSIBLE THROUGH LATE THIS EVENING... .THUNDERSTORMS THAT BROUGHT VERY HEAVY RAIN THROUGH THE EARLY EVENING HOURS TO LOCATIONS ALONG AND SOUTH OF INTERSTATE 94 ARE MOVING OUT OVER LAKE MICHIGAN. WITH MANY LOCATIONS IN THE WATCH AREA RECEIVING AN ADDITIONAL 1 TO 3 INCHES OF RAIN ON TOP OF THE 3 TO 6 INCHES SINCE THURSDAY AFTERNOON ADDITIONAL FLASH FLOODING PROBLEMS ARE POSSIBLE THROUGH MIDNIGHT. WIZ062-063-067>069-200330- /O.CAN.KMKX.FF.A.0002.000000T0000Z-090620T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON... MONROE...JANESVILLE...BELOIT 922 PM CDT FRI JUN 19 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN HAS BEEN CANCELLED. WITH ONLY ISOLATED SHOWERS EXPECTED FOR THE REMAINDER OF THE EVENING...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ WIZ064>066-070>072-200500- /O.CON.KMKX.FF.A.0002.000000T0000Z-090620T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 922 PM CDT FRI JUN 19 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...JEFFERSON...KENOSHA...MILWAUKEE...RACINE...WALWORTH AND WAUKESHA. * UNTIL MIDNIGHT CDT TONIGHT * THUNDERSTORMS HAVE EXITED TO THE EAST OVER LAKE MICHIGAN...HOWEVER DUE TO THE LAG BETWEEN THE END OF THE HEAVY RAINFALL AND THE RESPONSE OF RIVERS...STREAMS AND LOW-LYING AREAS THERE IS STILL A THREAT FOR FLASH FLOODING. * URBAN AND LOW LYING AREAS ARE MOST LIKELY TO EXPERIENCE THE FLASH FLOODING...ESPECIALLY AREAS THAT RECEIVED THE HEAVIEST RAINS LIKE LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS... STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ REM
000 WGUS63 KMKX 200500 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1200 AM CDT SAT JUN 20 2009 ...ANOTHER BAND OF SHOWERS AND THUNDERSTORMS COULD BRING MORE FLASH FLOODING PROBLEMS POSSIBLE THROUGH THE EARLY MORNING HOURS... .ONE MORE BAND OF SHOWERS AND THUNDERSTORMS WILL BRING ADDITIONAL RAIN THROUGH THE EARLY MORNING HOURS TO LOCATIONS ALONG AND SOUTH OF INTERSTATE 94. WITH MANY LOCATIONS IN THE WATCH AREA RECEIVING AN ADDITIONAL 2 TO 3 INCHES OF RAIN ON TOP OF THE 3 TO 6 INCHES SINCE THURSDAY AFTERNOON...ADDITIONAL FLASH FLOODING PROBLEMS ARE POSSIBLE THROUGH THE EARLY OVERNIGHT HOURS FROM THIS BAND. WIZ064>066-070>072-200700- /O.EXT.KMKX.FF.A.0002.000000T0000Z-090620T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1200 AM CDT SAT JUN 20 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 AM CDT SATURDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...JEFFERSON...KENOSHA...MILWAUKEE...RACINE...WALWORTH AND WAUKESHA. * UNTIL 2 AM CDT SATURDAY * ONE MORE BAND OF SHOWERS AND THUNDERSTORMS WILL BRING ADDITIONAL RAIN THROUGH THE EARLY MORNING HOURS TO LOCATIONS ALONG AND SOUTH OF INTERSTATE 94. AN ADDITIONAL RAINFALL UP TO ONE HALF INCH IS POSSIBLE WITH THE HEAVIER SHOWERS IN THIS BAND. * URBAN AND LOW LYING AREAS ARE MOST LIKELY TO EXPERIENCE THE FLASH FLOODING...ESPECIALLY AREAS THAT RECEIVED THE HEAVIEST RAINS EARLIER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS... STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ REM
000 WGUS63 KMKX 200713 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 213 AM CDT SAT JUN 20 2009 ...RAINFALL HAS ENDED... .THE BAND OF HEAVY RAIN HAS PUSHED OFF TO THE EAST AND NO ADDITIONAL RAINFALL IS EXPECTED. WIZ064>066-070>072-200815- /O.EXP.KMKX.FF.A.0002.000000T0000Z-090620T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 213 AM CDT SAT JUN 20 2009 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WISCONSIN HAS EXPIRED. THE BAND OF HEAVY RAIN HAS PUSHED EAST OUT OVER LAKE MICHIGAN. NO ADDITIONAL RAINFALL IS EXPECTED. HOWEVER EXCESSIVE RUNOFF FROM THE PRIOR RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. $$ HENTZ
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 4:00 AM CDT, 7 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 4:00 AM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 AM CDT FRI JUN 19 2009 .DISCUSSION...FORECAST FOCUS ON CONVECTIVE TIMING AND SEVERITY TODAY INTO THIS EVENING...THEN PATTERN SHIFTS TO GENERALLY QUIET WITH A FEW WRINKLES HERE AND THERE. TODAY- WHILE OVERNIGHT STORMS LARGELY WAA INDUCED WITH 850 FORCING...WHICH IS PROGGD TO WANE TOWARDS 12Z AS LOW LEVEL JET DIMINISHES. ONE LAST GASP OF THIS COMING ACROSS THE SOUTHERN TWO TIERS OF COUNTIES. THE TRIGGER TODAY WILL BE THE SHORTWAVE TROUGH THAT LOOKS FAIRLY NEGATIVE TILTED AS IT APPROACHES. ALREADY SIGNS OF THIS WITH CONVECTION BLOSSOMING ACROSS NEBRASKA MOVING INTO WESTERN IOWA. RATHER IMPRESSED WITH THE 200-300 MILLIBAR SPEED MAX THAT ROUNDS THE BASE OF THE WAVE AND AIMS RIGHT INTO OUR CWA THIS AFTERNOON. CAPE VALUES FROM BOTH THE NAM AND GFS EXCEED 2000 J/KG...AND AT THE MOMENT...DO NOT SEE EXTENSIVE ENOUGH LOW CLOUD COVER UPSTREAM TO BE TOO CONCERNED ABOUT A SIGNIFICANT LOSS IN PROGGD CAPE. ONGOING CONVECTION LIKELY TO KEEP THE WARM FRONT SHUNTED SOUTH FOR A TIME...BUT FEEL ENOUGH MOMENTUM WILL EASILY CARRY IT BACK TO THE NORTH ALLOWING FOR WARM TEMPS AND TROPICAL DEW POINTS IN THE 70S TO SNEAK BACK INTO THE CWA. GIVEN ABUNDANT RAINFALL WHICH FELL FROM THESE OVERNIGHT STORMS...CONCERNED ABOUT ADDITIONAL FLOODING. FOR NOW WILL HOLD OFF BASED ON COORD WITH SURROUNDING OFFICES AND WITH SOME QUESTION OF PLACEMENT OF HEAVIEST QPF. TONIGHT- 850-500 MILLIBAR TROUGH AXES SHIFT EAST OF THE AREA AROUND OR SHORTLY AFTER MIDNIGHT...THUS WILL ELMINATE POPS AFTER 6Z...GFS AND NAM BOTH HAVE THE DRY LOOK. SATURDAY- DRY ANTICYCLONIC FLOW WILL MAKE FOR A PLEASANT DAY. SUNDAY- MODELS DIVERGE A BIT WITH NAM/ECMWF/CANADIAN SHOWING INCREASING WAA PATTERN AND QPF AFFECTING THE CWA INTO SUNDAY NIGHT. THIS DUE TO THE APPROACH OF NORTHERN PLAINS UPPER TROUGH. MEANWHILE THE GFS SHOWS WEAK VORTS SPILLING SOUTHEAST ACROSS THE AREA ON THE PERIPHERY OF LOOSELY DEFINED UPPER RIDGE AXIS. KEEPING THE SLIGHT CHANCE GOING DOESNT SEEM TO BE A BAD WAY TO GO AT THIS POINT GIVEN THE MIXED SIGNALS. MONDAY- THE WAA SIGNAL WITH A WEAK RIPPLE MAKES FOR A CONTINUED SLIGHT CHANCE OF TSTORMS. ALL MODELS IN AGREEMENT WITH THIS EXCEPT THE GFS. TUESDAY- UPPER RIDGE BUILDING ACROSS. INCREASED ANTICYCLONIC FLOW. 850 RIDGE AXIS TO OUR WEST. SURFACE RIDGE POSITION SUGGESTS A SE COMPONENT. && .AVIATION...PERIODS OF SHOWERS AND TSTORMS WILL CONTINUE OVER SRN WI TODAY AND TNT AS A SHORTWAVE TROUGH AND LOW PRESSURE AREA MOVE ACROSS THE REGION ONCE AGAIN. AREAS OF MVFR CIGS AND VSBYS ARE EXPECTED THROUGHOUT THE DAY AND NIGHT BUT WILL BECOME IFR IN THE MORE INTENSE TSTORMS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...COLLAR AVIATION/MARINE...GEHRING
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 538 AM CDT FRI JUN 19 2009 WIZ046-047-051-052-056>060-062>072-201045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 538 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STRONG STATIONARY FRONT REMAINS IN THE VICINITY OF SOUTHERN WISCONSIN WHILE LOW PRESSURE AND A COLD FRONT WILL ARRIVE LATE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE ONCE AGAIN EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MONDAY...WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT. LMZ643>646-201045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 538 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STRONG STATIONARY FRONT REMAINS IN THE VICINITY OF SOUTHERN WISCONSIN WHILE LOW PRESSURE AND A COLD FRONT WILL ARRIVE LATE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE ONCE AGAIN EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MONDAY...WEDNESDAY NIGHT AND THURSDAY. WWW.WEATHER.GOV/MKX GEHRING
In the hours before
Special weather statement, Jun 19, 8:34 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 834 AM CDT FRI JUN 19 2009 WIZ070-072-191345- KENOSHA-WALWORTH- 834 AM CDT FRI JUN 19 2009 ...SOUTHERN WALWORTH COUNTY STORM WEAKENING... AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THEH PREVIOUSLY STRONG THUNDERSTORM MOVING EAST NORTHEAST THROUGH SOUTHERN WALWORTH COUNTY HAS WEAKENED CONSIDERABLY. IT WILL GRADUALLY FALL APART AS IT REACHES THE TWIN LAKES AREA BY 845 AM. ONLY LIGHT TO MODERATE RAINS AND SOME LIGHTNING ARE EXPECTED. KAPELA
Special weather statement, Jun 19, 8:39 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 839 AM CDT FRI JUN 19 2009 WIZ069-070-191345- ROCK-WALWORTH- 839 AM CDT FRI JUN 19 2009 ...THUNDERSTORM OVER SOUTHEAST ROCK COUNTY WEAKENING... AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE PREVIOUISLY STRONG THUNDERSTORM MOVING EAST NORTHEAST TROUGH SOUTHERN ROCK COUNTY HAS WEAKENED. IT WAS SOUTHEAST OF CLINTON...AND WILL MOVE TO THE AREA SOUTH OF THE VILLAGE OF WALWORTH BY 9 AM. ONLY SOME LIGHT TO MODERATE RAINS ARE EXPECTED AS THIS STORM GRADUALLY FALLS APART. KAPELA
Local storm report, Jun 19, 9:28 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HEAVY RAIN E WILLIAMS BAY 42.58N 88.54W
06/19/2009 M1.60 INCH WALWORTH WI AMATEUR RADIO
24 HOUR RAINFALL TOTAL
&&
RSCHAARLocal storm report, Jun 19, 9:30 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM TSTM WND DMG 2 W SHULLSBURG 42.57N 90.27W
06/19/2009 LAFAYETTE WI PUBLIC
TREE ACROSS SILVERTHORN ROAD
&&
RSCHAARLocal storm report, Jun 19, 9:36 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG BENTON 42.57N 90.38W
06/19/2009 LAFAYETTE WI PUBLIC
POWER POLE BENT OVER AT A 45 DEGREE ANGLE
&&
RSCHAARSpecial weather statement, Jun 19, 10:20 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1020 AM CDT FRI JUN 19 2009 WIZ063-064-068>070-191615- DANE-GREEN-JEFFERSON-ROCK-WALWORTH- 1020 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORM MOVING INTO SOUTHEAST FROM SOUTH CENTRAL WISCONSIN... AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCFARLAND TO DOWNTOWN JANESVILLE TO 19 MILES SOUTH OF BELOIT...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MILTON BY 1025 AM CDT... DEERFIELD AND CLINTON BY 1030 AM CDT... CAMBRIDGE AND LAKE RIPLEY BY 1035 AM CDT... SHARON BY 1040 AM CDT... LAKE MILLS AND WHITEWATER BY 1045 AM CDT... JEFFERSON BY 1050 AM CDT... 6 MILES SOUTH OF JOHNSON CREEK BY 1055 AM CDT... GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN... AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:29 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 46 min |
| Jun 18, 10:38 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 52 min |
| Jun 18, 10:59 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 61 min |
| Jun 18, 11:01 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 59 min |
| Jun 18, 11:02 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 43 min |
| Jun 18, 11:10 PM CDT | Tornado Warning | MKX | Iowa | 50 min |
| Jun 18, 11:18 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 42 min |
| Jun 18, 11:44 PM CDT | Flash Flood Warning | MKX | Dane, Iowa, Sauk | 5 hr |
| Jun 18, 11:51 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 54 min |
| Jun 18, 11:52 PM CDT | Special Marine Warning | MKX | 113 min | |
| Jun 19, 12:01 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson, Washington, Waukesha | 59 min |
| Jun 19, 12:04 AM CDT | Flash Flood Warning | MKX | Jefferson, Milwaukee, Waukesha | 4 hr |
| Jun 19, 12:18 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Jefferson, Lafayette, Rock | 72 min |
| Jun 19, 12:29 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 36 min |
| Jun 19, 12:33 AM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Rock, Walworth | 4 hr |
| Jun 19, 12:51 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock, Walworth | 54 min |
| Jun 19, 12:52 AM CDT | Tornado Warning | MKX | Rock | 53 min |
| Jun 19, 12:56 AM CDT | Tornado Warning | MKX | Milwaukee, Racine, Waukesha | 40 min |
| Jun 19, 1:03 AM CDT | Special Marine Warning | MKX | 117 min | |
| Jun 19, 1:11 AM CDT | Tornado Warning | MKX | Rock | 31 min |
| Jun 19, 1:23 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 52 min |
| Jun 19, 1:32 AM CDT | Flash Flood Warning | MKX | Green, Lafayette | 4 hr |
| Jun 19, 1:37 AM CDT | River Flood Warning | MKX | Milwaukee | 10 hr |
| Jun 19, 1:42 AM CDT | River Flood Warning | MKX | Milwaukee | 2 hr |
| Jun 19, 3:05 AM CDT | River Flood Warning | MKX | Waukesha | 3 days |
| Jun 19, 8:12 AM CDT | River Flood Warning | MKX | Lafayette | 45 hr |
| Jun 19, 8:16 AM CDT | River Flood Watch | MKX | Green | 13 hr |
| Jun 19, 8:17 AM CDT | River Flood Warning | MKX | Green, Rock | 37 hr |
| Jun 19, 8:35 AM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 85 min |
| Jun 19, 8:58 AM CDT | Severe Thunderstorm Warning | MKX | Green | 77 min |
| Jun 19, 9:33 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 65 min |
| Jun 19, 9:47 AM CDT | River Flood Watch | MKX | Kenosha | 11 hr |
| Jun 19, 3:08 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 52 min |
| Jun 19, 4:15 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 35 min |
| Jun 19, 5:11 PM CDT | Flash Flood Warning | MKX | Green, Kenosha, Racine, Rock, Walworth | 5 hr |
| Jun 19, 5:40 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 19, 5:41 PM CDT | Tornado Warning | MKX | Kenosha | 49 min |
| Jun 19, 6:43 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 51 min |
| Jun 19, 6:55 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 42 min |
Nearby
Flash Flood Watches in Wisconsin, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.